Doctor insights on:
Diabetes pill.: Diabeta is a brand of the medication glyburide. It is an effective treatment for type 2 diabetes. It is available as generic Glyburide (lower in cost). It may not be the safest of this class, known as sulfonylurea medications, however (concerns about hypoglycemia in patients with kidney disease and heart effects in patients with heart disease). ...Read more
Pcos is a metabolic disorder affecting 8-10% of women that may cause irregular periods, acne or increased hair growth, infertility or subfertility, and increases the risk of diabetes. To diagnose pcos, we need 2 out of 3 of: 1. Irregular or no periods 2. Acne, hair growth and/or blood tests showing too much male-type hormones (androgens) 3. Ultrasound showing large ovaries ...Read more
Glynase allergy: Allergic too it. See drug insert.Get a more detailed answer ›
Take glucovance WITH meals.
See link below for additional information in the drug
https://www. Drugs. Com/glucovance. Html ...Read more
What do you advise if I'm using glucovance (glyburide and metformin) for diabetes is there any problem if I take it along with food?
No: It's actually recommended to take glucovance (glyburide and metformin) with food. This will prevent hypoglycemia and make the metformin component of the drug more tolerable. ...Read more
My doc's been trying diff. Mg's of sugar pills, I'm on glyburide 10mg bid and #'s not getting better. #'s bet. 160-250. Should I just be on insulin?
Depends: It depends on if you're a type 1 or 2 and your a1c. Sometimes you need 2 or more drugs to get things under control. Glyburide is not a good drug. If you need to use a drug in this class, I would use Glimepiride instead. Metformin is the drug of choice for treatment of type 2 dm. Please discuss with your doctor. ...Read more
I am 34 y old man I am suger patient last 6yers, I am taking medicine glucovance (glyburide and metformin) 500/5 in a day 1/1/2. Please let's me know, any side effect?
Glucovance (glyburide and metformin): Glucovance (glyburide and metformin) = Glyburide + metformin. Check out http://www. Drugs. Com/glucovance. Html for information re this drug. Need to monitor kidney function if you're taking metformin. Don't skip any meals because Glyburide can cause hypoglycemia (excessively low sugar) which isn't an issue w/metformin by itself. Be sure to monitor a1c every 3-6mo. See ophthalmologist annually. Check feet daily. ...Read more
Sick and/or low BG: Hi. If you took too much Glucovance, (glyburide and metformin) the most likely outcomes would be GI symptoms (nausea, vomiting, diarrhea, and/or hypoglycemia). ...Read more
Glucovance (glyburide and metformin): Hi. Glucovance (glyburide and metformin) (metformin + glyburide combination) is not one of my preferred type 2 drugs. But it's inexpensive and will help for awhile before losing effective. Metformin side effects (assuming normal kidney function) are GI (things like nausea, diarrhea). Glyburide side effect is low but real risk of hypoglycemia. If you have decent insurance, there are better type 2 drugs out there. Good luck! ...Read more
What do you advise if I'm using glucovance (glyburide and metformin) is there any problem if I take it along with food?
It's fine: Hi. Yes, it's fine to take Glucovance (glyburide and metformin) with food. ...Read more
What do you advise if I'm using glucovance, (glyburide and metformin) is there any problem if I take it along with food?
In fact: You probably want to take this medication with food. It's a combination of metformin and glyburide. While the metformin isn't likely going to lead to low blood sugars (hypoglycemia) even when taken without food. It's possible that the glyburide could lead to hypoglycemia if you are not eating. ...Read more
Metformin: If you are taking only Glyburide there should be no problem taking it after the ct. The issue revolves around metformin/glyburide combination drugs since the metformin component increases the risk of developing lactic acidosis, a serious metabolic condition, when take with the IV contrast material.. ...Read more
Not many: Glyburide is a sulfonourea (it forces your pancreas to produce more insulin). Metformin does three things... It helps your Insulin work better by making the Insulin receptors in the body more sensitive, it slows glucose absorption in the intestine, and slows the production of glucose by the liver. ...Read more
Overdosed w/glyburide (190pills) dec2011, now I'm experiencing a lot of nausea (not pregnant).Could it be a long term affect from the overdose?
Doubtful: The meds are out of your system. It is unlikely you would have a long-term reaction. Follow up with your doc. ...Read more
Hypoglycemia: Prolonged hypoglycemia (mild to severe -low blood sugar- noted as tremor, sweating, headache, fatigue, confusion) is the most common/ concerning side effect of glyburide, this is due to its long half- life / active metabolite compared to other 2nd generation sulfonylureas. Minor weight gain seen. Nausea, heartburn (GI) are transient/ dose related. Rash/itching may occur. Liver injury is rare. ...Read more
No: You should see a doctor asap.Get a more detailed answer ›
What med is better for you actos (pioglitazone) or glyburide I am a 65 year old man whom have been taken glyburide and now my dr want's me to take actos (pioglitazone) I have notice that actos (pioglitazone) have been haveing a lot of lawsuirs
There are pros and cons to all meds. Glyburide is a frequent cause of low blood sugar, sometimes life threatening. It tends to cause weight gain also. As a diabetes specialist, I never prescribe glyburide. Actos (pioglitazone) has many benefits despite the lawsuits. Metformin is often stopped when people can still stay on it. The slow release form of metformin is better tolerated from a diarrhea/stomach standpoint. Metformin is very cheap or even free in some areas of the country. There are newer excellent agents that do not cause low sugar and some can be helpful for weight loss. Insulin is sometimes the best approach and if used right, safer than glyburide.
See the links below. ...Read more
Yes: You can get blurred vision with both high or low blood sugar. The medications above do not cause blurred vision by themselves but if they cause low blood sugar or are not effective enough to control your blood sugar, you can have blurred vision. Check your bs during these time to see what the number is, then you will have your answer. ...Read more
I am a diabetic, my toes are numb sometimes how much trouble am I in without insurance no meds for a year, byetta and glyburide is what I use to take, I have lost 51 lbs still weigh 315#, 6'4 male, 52 years old
Urgent: It is urgent that you seek medical attention right away. Being diabetic without your medication is very dangerous and you are leaving yourself open to many serious possibilities. ...Read more
An insulin releaser:
Glyburide (called glibenclamide outside the U.S.) Is a sulfonylurea anti-diabetic agent. It causes the pancreas to release insulin. It can do this even in the absence of food, so can cause the sugar to get too low.
Glyburide can be a problem in the elderly, again because of the risk for low blood sugar.
If you take this medicine, it could be dangerous to skip meals. ...Read more
JANUVIA (sitagliptin): Onglyza, byetta, victoza, (liraglutide) etc. Plenty of choices. ...Read more